2015, 2015(special): 304-311. doi: 10.3934/proc.2015.0304

An equation unifying both Camassa-Holm and Novikov equations

1. 

Centro de Matemática, Computação e Cognição, Universidade Federal do ABC - UFABC, Rua Santa Adélia, 166, Bairro Bangu, 09.210 -- 170, Santo André, SP, Brazil, Brazil

Received  September 2014 Revised  January 2015 Published  November 2015

In this paper we derive a new equation unifying the Camassa-Holm and Novikov equations invariant under the scaling transformation $(x,t,u)\mapsto(x,\lambda^{-b}t,\lambda u)$ and admitting a certain multiplier.
Citation: Priscila Leal da Silva, Igor Leite Freire. An equation unifying both Camassa-Holm and Novikov equations. Conference Publications, 2015, 2015 (special) : 304-311. doi: 10.3934/proc.2015.0304
References:
[1]

M. J. Ablowitz and P. A. Clarkson, Solitons, nonlinear evolution equations and inverse scattering, Cambridge University Press, (1991). Google Scholar

[2]

S. C. Anco and G. Bluman, Direct construction of conservation laws from field equations, Phys. Rev. Lett., 78, (1987), 2869-2873. Google Scholar

[3]

S. C. Anco, and G. Bluman, Direct construction method for conservation laws of partial differential equations. I. Examples of conservation law classifications, European J. Appl. Math., 13, (2002), 545-566. Google Scholar

[4]

S. C. Anco, and G. Bluman, Direct construction method for conservation laws of partial differential equations. I. Examples of conservation law classifications, European J. Appl. Math., 13, (2002), 566-585. Google Scholar

[5]

T. B. Benjamin, J. L. Bona and J. J. Mahony, Model equations for long waves in nonlinear dispersive systems, Philos. Trans. Roy. Soc. London, 272, (1972), 47-78. Google Scholar

[6]

G. Bluman, A. Cheviakov and S. Anco, Applications of symmetry methods to partial differential equations, Springer, New York, (2010). Google Scholar

[7]

G. W. Bluman and S. Anco, Symmetry and Integration Methods for Differential Equations, Springer, New York, (2002). Google Scholar

[8]

G. W. Bluman and S. Kumei, Symmetries and Differential Equations, Applied Mathematical Sciences, 81, Springer, New York, (1989). Google Scholar

[9]

Y. Bozhkov, I. L. Freire and N. H. Ibragimov, Group analysis of the Novikov equation, Comp. Appl. Math., 33, (2014), 193-202. Google Scholar

[10]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993),1661-1664. Google Scholar

[11]

P. A. Clarkson, E. L. Mansfield and T. J. Priestley, Symmetries of a class of nonlinear third-order partial differential equations, Math. Comput. Modelling., 25, (1997), 195-212. Google Scholar

[12]

P. L. da Silva and I. L. Freire, Strict self-adjointness and shallow water models, (2013) arXiv:1312.3992. Google Scholar

[13]

P. L. da Silva and I. L. Freire, On certain shallow water models, scaling invariance and strict self-adjointness, (work presented in the CNMAC-Brazil), Proceeding Series of the Brazilian Society of Computational and Applied Mathematics, (2015), DOI: 10.5540/03.2015.003.01.0022. Google Scholar

[14]

P. L. da Silva and I. L. Freire, On the group analysis of a modified Novikov equation, in Interdisciplinary Topics in Applied Mathematics, Modelling and Computational Science. Springer Proceedings in Mathematics and Statistics, 117 (2015), 161-166, DOI: 10.1007/978-3-319-12307-3_23. Google Scholar

[15]

A. Degasperis, D. D. Holm and A. N. W. Hone, A new integrable equation with peakon solutions, Theor. Math. Phys., 133, (2002), 1463-1474. Google Scholar

[16]

R. R. Dullin, G. A. Gottwald and D. D. Holm, An integrable shallow water equation with linear and nonlinear dispersion, Phys. Rev. Lett., 87, (2001), 194501, 4pp. Google Scholar

[17]

H. R. Dullin, G. A. Gottwald and D. D. Holm, Camassa-Holm, Korteweg-de Vries-5 and other asymptotically equivalent equations for shallow water waves, Fluid Dynamics Research, 333 (2003), 73-95. Google Scholar

[18]

A. N. W. Hone and J. P, Wang, Integrable peak on equations with cubic nonlinearities, J. Phys. A: Math. Theor., 41, (2008), 372002, 10 pp. Google Scholar

[19]

C. S. Gardner, Kortewerg-de Vries equation and generalizations IV. The Korteweg-de Vries equation as a Hamiltonian system, J. Math. Phys., 12, (1971), 1548-1551. Google Scholar

[20]

N. H. Ibragimov, Transformation groups applied to mathematical physics, Translated from the Russian Mathematics and its Applications (Soviet Series), D. Reidel Publishing Co., Dordrecht, (1985). Google Scholar

[21]

N. H. Ibragimov, Elementary Lie Group Analysis and Ordinary Differential Equations, John Wiley and Sons, Chirchester (1999). Google Scholar

[22]

N. H. Ibragimov, A new conservation theorem, J. Math. Anal. Appl., 333, (2007), 311-328. Google Scholar

[23]

N. H. Ibragimov, R.S. Khamitova, A. Valenti, Self-adjointness of a generalized Camassa-Holm equation, Appl. Math. Comp., 218, (2011), 2579-2583. Google Scholar

[24]

N. H. Ibragimov, Nonlinear self-adjointness and conservation laws, J. Phys. A: Math. Theor., 44, (2011) 432002, 8 pp. Google Scholar

[25]

N. H. Ibragimov, Nonlinear self-adjointness in constructing conservation laws, Archives of ALGA, 7/8, (2011), 1-90. Google Scholar

[26]

N. M. Ivanova and R. O. Popovych, Equivalence of conservation laws and equivalence of potential systems, Int. J. Theor. Phys., 46, (2007), 2658-2668. Google Scholar

[27]

Y. Mi, C. Mu, On the Cauchy problem for the modified Novikov equation with peakon solutions, J. Diff. Equ., 254, (2013), 961-982. Google Scholar

[28]

D. J. Korteweg and G. de Vries, On the change of form of long waves advancing in a rectangular canal, and on a new type of long stationary waves, Phil. Mag., 39, (1895), 422-443. Google Scholar

[29]

M. D. Kruskal, R. M. Miura, C. S. Gardner and N. J. Zabusky, Korteweg-de Vries equation and generalizations. V. Uniqueness and nonexistence of polynomial conservation laws, J. Math. Phys., 11, (1970),952-960. Google Scholar

[30]

R. M. Miura, Korteweg-de Vries equation and generalizations. I. A remarkable explicit nonlinear transformation, J. Math. Phys., 9, (1968), 1202-1204. Google Scholar

[31]

R. M. Miura, C. S. Gardner and M. D. Kruskal, Korteweg-de Vries equation and generalizations. II. Existence of conservation laws and constants of motion, J. Math. Phys., 9, (1968) 1204-1209. Google Scholar

[32]

V. S. Novikov, Generalizations of the Camassa-Holm equation, J. Phys. A: Math. Theor., 42, (2009) 342002, 14pp. Google Scholar

[33]

P. J. Olver, Euler operators and conservation laws of the BBM equation, Math. Proc. Cambridge Phils. Soc., 85, (1979), 143-160. Google Scholar

[34]

P. J. Olver, Conservation laws and null divergences, Math. Proc. Camb. Phil. Soc., 94, (1983), 529-540. Google Scholar

[35]

P. J. Olver, Conservation laws of free boundary problems and the classification of conservation laws for water waves, Trans. Amer. Math. Soc., 277, (1983), 353-380. Google Scholar

[36]

P. J. Olver, Applications of Lie groups to differential equations, Springer, New York, (1986). Google Scholar

[37]

R. O. Popovych and N. Ivanova, Hierarchy of conservation laws of diffusion-convection equations, J. Math. Phys., 46, (2005), 43502. Google Scholar

[38]

R. O. Popovych and A. M. Samoilenko, Local conservation laws of second-order evolution equations, J. Phys. A, 41, (2008), 362002. Google Scholar

[39]

R. O. Popovych and A. Sergyeyev, Conservation laws and normal forms of evolution equations, Phys. Lett. A, 374, (2010), 2210-2217. Google Scholar

[40]

A. M. Vinogradov, Local symmetries and conservation laws, Acta Appl. Math., 2, (1984), 21-78. Google Scholar

show all references

References:
[1]

M. J. Ablowitz and P. A. Clarkson, Solitons, nonlinear evolution equations and inverse scattering, Cambridge University Press, (1991). Google Scholar

[2]

S. C. Anco and G. Bluman, Direct construction of conservation laws from field equations, Phys. Rev. Lett., 78, (1987), 2869-2873. Google Scholar

[3]

S. C. Anco, and G. Bluman, Direct construction method for conservation laws of partial differential equations. I. Examples of conservation law classifications, European J. Appl. Math., 13, (2002), 545-566. Google Scholar

[4]

S. C. Anco, and G. Bluman, Direct construction method for conservation laws of partial differential equations. I. Examples of conservation law classifications, European J. Appl. Math., 13, (2002), 566-585. Google Scholar

[5]

T. B. Benjamin, J. L. Bona and J. J. Mahony, Model equations for long waves in nonlinear dispersive systems, Philos. Trans. Roy. Soc. London, 272, (1972), 47-78. Google Scholar

[6]

G. Bluman, A. Cheviakov and S. Anco, Applications of symmetry methods to partial differential equations, Springer, New York, (2010). Google Scholar

[7]

G. W. Bluman and S. Anco, Symmetry and Integration Methods for Differential Equations, Springer, New York, (2002). Google Scholar

[8]

G. W. Bluman and S. Kumei, Symmetries and Differential Equations, Applied Mathematical Sciences, 81, Springer, New York, (1989). Google Scholar

[9]

Y. Bozhkov, I. L. Freire and N. H. Ibragimov, Group analysis of the Novikov equation, Comp. Appl. Math., 33, (2014), 193-202. Google Scholar

[10]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993),1661-1664. Google Scholar

[11]

P. A. Clarkson, E. L. Mansfield and T. J. Priestley, Symmetries of a class of nonlinear third-order partial differential equations, Math. Comput. Modelling., 25, (1997), 195-212. Google Scholar

[12]

P. L. da Silva and I. L. Freire, Strict self-adjointness and shallow water models, (2013) arXiv:1312.3992. Google Scholar

[13]

P. L. da Silva and I. L. Freire, On certain shallow water models, scaling invariance and strict self-adjointness, (work presented in the CNMAC-Brazil), Proceeding Series of the Brazilian Society of Computational and Applied Mathematics, (2015), DOI: 10.5540/03.2015.003.01.0022. Google Scholar

[14]

P. L. da Silva and I. L. Freire, On the group analysis of a modified Novikov equation, in Interdisciplinary Topics in Applied Mathematics, Modelling and Computational Science. Springer Proceedings in Mathematics and Statistics, 117 (2015), 161-166, DOI: 10.1007/978-3-319-12307-3_23. Google Scholar

[15]

A. Degasperis, D. D. Holm and A. N. W. Hone, A new integrable equation with peakon solutions, Theor. Math. Phys., 133, (2002), 1463-1474. Google Scholar

[16]

R. R. Dullin, G. A. Gottwald and D. D. Holm, An integrable shallow water equation with linear and nonlinear dispersion, Phys. Rev. Lett., 87, (2001), 194501, 4pp. Google Scholar

[17]

H. R. Dullin, G. A. Gottwald and D. D. Holm, Camassa-Holm, Korteweg-de Vries-5 and other asymptotically equivalent equations for shallow water waves, Fluid Dynamics Research, 333 (2003), 73-95. Google Scholar

[18]

A. N. W. Hone and J. P, Wang, Integrable peak on equations with cubic nonlinearities, J. Phys. A: Math. Theor., 41, (2008), 372002, 10 pp. Google Scholar

[19]

C. S. Gardner, Kortewerg-de Vries equation and generalizations IV. The Korteweg-de Vries equation as a Hamiltonian system, J. Math. Phys., 12, (1971), 1548-1551. Google Scholar

[20]

N. H. Ibragimov, Transformation groups applied to mathematical physics, Translated from the Russian Mathematics and its Applications (Soviet Series), D. Reidel Publishing Co., Dordrecht, (1985). Google Scholar

[21]

N. H. Ibragimov, Elementary Lie Group Analysis and Ordinary Differential Equations, John Wiley and Sons, Chirchester (1999). Google Scholar

[22]

N. H. Ibragimov, A new conservation theorem, J. Math. Anal. Appl., 333, (2007), 311-328. Google Scholar

[23]

N. H. Ibragimov, R.S. Khamitova, A. Valenti, Self-adjointness of a generalized Camassa-Holm equation, Appl. Math. Comp., 218, (2011), 2579-2583. Google Scholar

[24]

N. H. Ibragimov, Nonlinear self-adjointness and conservation laws, J. Phys. A: Math. Theor., 44, (2011) 432002, 8 pp. Google Scholar

[25]

N. H. Ibragimov, Nonlinear self-adjointness in constructing conservation laws, Archives of ALGA, 7/8, (2011), 1-90. Google Scholar

[26]

N. M. Ivanova and R. O. Popovych, Equivalence of conservation laws and equivalence of potential systems, Int. J. Theor. Phys., 46, (2007), 2658-2668. Google Scholar

[27]

Y. Mi, C. Mu, On the Cauchy problem for the modified Novikov equation with peakon solutions, J. Diff. Equ., 254, (2013), 961-982. Google Scholar

[28]

D. J. Korteweg and G. de Vries, On the change of form of long waves advancing in a rectangular canal, and on a new type of long stationary waves, Phil. Mag., 39, (1895), 422-443. Google Scholar

[29]

M. D. Kruskal, R. M. Miura, C. S. Gardner and N. J. Zabusky, Korteweg-de Vries equation and generalizations. V. Uniqueness and nonexistence of polynomial conservation laws, J. Math. Phys., 11, (1970),952-960. Google Scholar

[30]

R. M. Miura, Korteweg-de Vries equation and generalizations. I. A remarkable explicit nonlinear transformation, J. Math. Phys., 9, (1968), 1202-1204. Google Scholar

[31]

R. M. Miura, C. S. Gardner and M. D. Kruskal, Korteweg-de Vries equation and generalizations. II. Existence of conservation laws and constants of motion, J. Math. Phys., 9, (1968) 1204-1209. Google Scholar

[32]

V. S. Novikov, Generalizations of the Camassa-Holm equation, J. Phys. A: Math. Theor., 42, (2009) 342002, 14pp. Google Scholar

[33]

P. J. Olver, Euler operators and conservation laws of the BBM equation, Math. Proc. Cambridge Phils. Soc., 85, (1979), 143-160. Google Scholar

[34]

P. J. Olver, Conservation laws and null divergences, Math. Proc. Camb. Phil. Soc., 94, (1983), 529-540. Google Scholar

[35]

P. J. Olver, Conservation laws of free boundary problems and the classification of conservation laws for water waves, Trans. Amer. Math. Soc., 277, (1983), 353-380. Google Scholar

[36]

P. J. Olver, Applications of Lie groups to differential equations, Springer, New York, (1986). Google Scholar

[37]

R. O. Popovych and N. Ivanova, Hierarchy of conservation laws of diffusion-convection equations, J. Math. Phys., 46, (2005), 43502. Google Scholar

[38]

R. O. Popovych and A. M. Samoilenko, Local conservation laws of second-order evolution equations, J. Phys. A, 41, (2008), 362002. Google Scholar

[39]

R. O. Popovych and A. Sergyeyev, Conservation laws and normal forms of evolution equations, Phys. Lett. A, 374, (2010), 2210-2217. Google Scholar

[40]

A. M. Vinogradov, Local symmetries and conservation laws, Acta Appl. Math., 2, (1984), 21-78. Google Scholar

[1]

Jae Min Lee, Stephen C. Preston. Local well-posedness of the Camassa-Holm equation on the real line. Discrete & Continuous Dynamical Systems, 2017, 37 (6) : 3285-3299. doi: 10.3934/dcds.2017139

[2]

Marianna Euler, Norbert Euler. Integrating factors and conservation laws for some Camassa-Holm type equations. Communications on Pure & Applied Analysis, 2012, 11 (4) : 1421-1430. doi: 10.3934/cpaa.2012.11.1421

[3]

Giuseppe Maria Coclite, Lorenzo Di Ruvo. A note on the convergence of the solution of the high order Camassa-Holm equation to the entropy ones of a scalar conservation law. Discrete & Continuous Dynamical Systems, 2017, 37 (3) : 1247-1282. doi: 10.3934/dcds.2017052

[4]

Giuseppe Maria Coclite, Lorenzo di Ruvo. A note on the convergence of the solutions of the Camassa-Holm equation to the entropy ones of a scalar conservation law. Discrete & Continuous Dynamical Systems, 2016, 36 (6) : 2981-2990. doi: 10.3934/dcds.2016.36.2981

[5]

Yongsheng Mi, Boling Guo, Chunlai Mu. Persistence properties for the generalized Camassa-Holm equation. Discrete & Continuous Dynamical Systems - B, 2020, 25 (5) : 1623-1630. doi: 10.3934/dcdsb.2019243

[6]

Yu Gao, Jian-Guo Liu. The modified Camassa-Holm equation in Lagrangian coordinates. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2545-2592. doi: 10.3934/dcdsb.2018067

[7]

Yongsheng Mi, Boling Guo, Chunlai Mu. On an $N$-Component Camassa-Holm equation with peakons. Discrete & Continuous Dynamical Systems, 2017, 37 (3) : 1575-1601. doi: 10.3934/dcds.2017065

[8]

Helge Holden, Xavier Raynaud. Dissipative solutions for the Camassa-Holm equation. Discrete & Continuous Dynamical Systems, 2009, 24 (4) : 1047-1112. doi: 10.3934/dcds.2009.24.1047

[9]

Zhenhua Guo, Mina Jiang, Zhian Wang, Gao-Feng Zheng. Global weak solutions to the Camassa-Holm equation. Discrete & Continuous Dynamical Systems, 2008, 21 (3) : 883-906. doi: 10.3934/dcds.2008.21.883

[10]

Defu Chen, Yongsheng Li, Wei Yan. On the Cauchy problem for a generalized Camassa-Holm equation. Discrete & Continuous Dynamical Systems, 2015, 35 (3) : 871-889. doi: 10.3934/dcds.2015.35.871

[11]

Milena Stanislavova, Atanas Stefanov. Attractors for the viscous Camassa-Holm equation. Discrete & Continuous Dynamical Systems, 2007, 18 (1) : 159-186. doi: 10.3934/dcds.2007.18.159

[12]

Xi Tu, Zhaoyang Yin. Local well-posedness and blow-up phenomena for a generalized Camassa-Holm equation with peakon solutions. Discrete & Continuous Dynamical Systems, 2016, 36 (5) : 2781-2801. doi: 10.3934/dcds.2016.36.2781

[13]

Aiyong Chen, Xinhui Lu. Orbital stability of elliptic periodic peakons for the modified Camassa-Holm equation. Discrete & Continuous Dynamical Systems, 2020, 40 (3) : 1703-1735. doi: 10.3934/dcds.2020090

[14]

Stephen C. Anco, Elena Recio, María L. Gandarias, María S. Bruzón. A nonlinear generalization of the Camassa-Holm equation with peakon solutions. Conference Publications, 2015, 2015 (special) : 29-37. doi: 10.3934/proc.2015.0029

[15]

Li Yang, Zeng Rong, Shouming Zhou, Chunlai Mu. Uniqueness of conservative solutions to the generalized Camassa-Holm equation via characteristics. Discrete & Continuous Dynamical Systems, 2018, 38 (10) : 5205-5220. doi: 10.3934/dcds.2018230

[16]

Shouming Zhou, Chunlai Mu. Global conservative and dissipative solutions of the generalized Camassa-Holm equation. Discrete & Continuous Dynamical Systems, 2013, 33 (4) : 1713-1739. doi: 10.3934/dcds.2013.33.1713

[17]

Yongsheng Mi, Chunlai Mu. On a three-Component Camassa-Holm equation with peakons. Kinetic & Related Models, 2014, 7 (2) : 305-339. doi: 10.3934/krm.2014.7.305

[18]

Shihui Zhu. Existence and uniqueness of global weak solutions of the Camassa-Holm equation with a forcing. Discrete & Continuous Dynamical Systems, 2016, 36 (9) : 5201-5221. doi: 10.3934/dcds.2016026

[19]

Feng Wang, Fengquan Li, Zhijun Qiao. On the Cauchy problem for a higher-order μ-Camassa-Holm equation. Discrete & Continuous Dynamical Systems, 2018, 38 (8) : 4163-4187. doi: 10.3934/dcds.2018181

[20]

Danping Ding, Lixin Tian, Gang Xu. The study on solutions to Camassa-Holm equation with weak dissipation. Communications on Pure & Applied Analysis, 2006, 5 (3) : 483-492. doi: 10.3934/cpaa.2006.5.483

 Impact Factor: 

Metrics

  • PDF downloads (113)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]